Arkansas, 2025

Damaging Winds in Arkansas, May 25, 2025

May 25, 2025 · NWS MEG · 2 events in 1 county or zone

Moisture surged northward as a warm front extending from southern Arkansas into central Mississippi lifted across the area during the overnight hours. Convective initiation began by late morning.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$24,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

Moisture surged northward as a warm front extending from southern Arkansas into central Mississippi lifted across the area during the overnight hours. Convective initiation began by late morning. Damaging winds were the primary concern during the beginning of the event, with large hail occurring toward sunset as lapse rates steepened.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at May 25, 1:58 PM CST, 2 hours 47 minutes earlier. Its key messages:

  • Updated at 221 PM CDT Sun May 25 2025
  • Additional rounds of showers and thunderstorms are still expected into Tuesday, with a potential for strong to severe thunderstorms and heavy rainfall.
  • Additional rainfall totals will likely fall between 2 to 4 inches through Tuesday night.
  • Below normal temperatures will continue through the week and into the beginning of next weekend.
Area forecast discussion, May 25, 1:58 PM CST, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
258 PM CDT Sun May 25 2025

...New DISCUSSION...

.KEY MESSAGES...
Updated at 221 PM CDT Sun May 25 2025

- Additional rounds of showers and thunderstorms are still
  expected into Tuesday, with a potential for strong to severe
  thunderstorms and heavy rainfall.

- Additional rainfall totals will likely fall between 2 to 4
  inches through Tuesday night.

- Below normal temperatures will continue through the week and
  into the beginning of next weekend.

&&

.DISCUSSION...
(This evening through next Saturday)
Issued at 221 PM CDT Sun May 25 2025

Skies have cleared across a large portion of the Mid-South this
afternoon. A warm front continue to lift slowly north across north
Mississippi. Temperatures north of the front are in the lower 60s
to lower 70s while south of the front, reading are in the mid 70s
to mid 80s. The first round of thunderstorms has moved across the
Tennessee River into middle Tennessee with a second round of
thunderstorms approaching northeast Arkansas.

As the second area of thunderstorms continues to move east, it
will eventually encounter the warmer, more unstable air south of
the front. This could strengthen the thunderstorms and produce
severe weather. The main threat from these thunderstorms is
damaging winds but large hail and isolated tornadoes can't be
completely ruled out. A Severe Thunderstorm Watch covers the
southern half of the Mid-South until 9 PM this evening.

Additional rounds of showers and thunderstorms will move through
the region overnight through Tuesday afternoon. Some of thunderstorms
may be strong with gusty winds and small hail. Locally heavy
rainfall is expected with some of the thunderstorms. An
additional 2 to 4 inches of rain may fall through Tuesday
afternoon. Temperatures will remain near to below normal through
Tuesday.

Scattered showers and thunderstorms may occur Wednesday through
Friday as another frontal boundary drops south into the region.
Temperatures will remain below normal through this period. High
pressure will build into the region by Saturday with dry weather
and near normal temperatures.

&&

.AVIATION...
(18Z TAFS)
Issued at 1157 AM CDT Sun May 25 2025

Dealing with a couple rounds of storms. The first one is ongoing
and will move into MKL-MEM shortly. The more significant round
will be later today into early this evening. Used TEMPOs to time
the storms with an emphasis at MEM/TUP where stronger gusts with
the TSRAs are more likely. Expect leftover SHRAs during the
evening followed by MVFR cigs lowering to IFR with some light fog
by morning. More SHRAs moving in Monday morning. Could be some
embedded TSRAs but not confident enough to add attm.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&

PUBLIC FORECAST...ARS
AVIATION...SJM

In the hours before

Local storm report, May 25, 2:09 PM CST, 2 hours 36 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
309 PM CDT Sun May 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1237 PM     Tstm Wnd Dmg     1 WSW Southeast Memphis 35.06N 89.90W
05/25/2025                   Shelby             TN   Public

            Trees uprooted and fences down off of
            Perkins in Southeast Memphis.

&&

MJ
Special weather statement, May 25, 2:23 PM CST, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Memphis TN
323 PM CDT Sun May 25 2025

MSZ010>012-252100-
Coahoma MS-Panola MS-Quitman MS-
323 PM CDT Sun May 25 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN COAHOMA...CENTRAL
QUITMAN AND SOUTHWESTERN PANOLA COUNTIES THROUGH 400 PM CDT...

At 322 PM CDT, Doppler radar was tracking a strong thunderstorm over
Belen, or 14 miles northeast of Clarksdale, moving northeast at 10
mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
West Marks, Curtis Station, Belen, Riverview, Marks, Falcon, Darling,
Asa, Hinchcliff, Locke Station, Sledge, Jonestown, and Essex.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northwestern Mississippi.

&&

LAT...LON 3443 9035 3443 9030 3446 9030 3451 9023
      3425 9004 3424 9039 3433 9049
TIME...MOT...LOC 2022Z 239DEG 11KT 3431 9035

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

CJC
Special weather statement, May 25, 2:36 PM CST, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Memphis TN
336 PM CDT Sun May 25 2025

ARZ026>028-035-036-252115-
Poinsett AR-Craighead AR-Cross AR-Mississippi AR-Crittenden AR-
336 PM CDT Sun May 25 2025

...STRONG THUNDERSTORMS WILL IMPACT EASTERN CRAIGHEAD...POINSETT...
MISSISSIPPI...NORTHWESTERN CRITTENDEN AND CROSS COUNTIES THROUGH 415
PM CDT...

At 336 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Monette to near McFadden. Movement was east at
35 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Three Forks, Payneway, Apt, Vail, Etowah, Weona Junction, Grider, Gum
Point, Whisp, Osceola, Craighead Forest Park, Promised Land, Alto,
Judd Hill, Needham, Bunney, Lake Poinsett State Park, Shippen,
Milligan Ridge, and Victoria.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
eastern Arkansas.

&&

LAT...LON 3558 9104 3599 9036 3590 8965 3588 8966
      3590 8970 3590 8976 3586 8977 3584 8971
      3582 8970 3582 8971 3580 8978 3575 8983
      3574 8987 3576 8991 3574 8995 3569 8996
      3566 8993 3518 9066 3528 9104
TIME...MOT...LOC 2036Z 280DEG 30KT 3590 9035 3537 9115

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

SJM
Special weather statement, May 25, 3:10 PM CST, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Memphis TN
410 PM CDT Sun May 25 2025

ARZ028-035-036-TNZ048-049-088-252200-
Cross AR-Mississippi AR-Crittenden AR-Tipton TN-Lauderdale TN-
Shelby TN-
410 PM CDT Sun May 25 2025

...STRONG THUNDERSTORMS WILL IMPACT MISSISSIPPI...CRITTENDEN...
SOUTHEASTERN CROSS...TIPTON...LAUDERDALE AND NORTHWESTERN SHELBY
COUNTIES THROUGH 500 PM CDT...

At 409 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Gosnell to near Tyronza to near Wynne.
Movement was east at 40 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Three Forks, Burlison, Menesha, Grider, Covington, Edmondson, Hampson
Archaeological Museum State Park, St Clair, Osceola, Atoka, Locke,
Halls, Poplar Grove, Shippen, Victoria, River Front, Curve, Delpro,
Village Creek State Park, and Julius.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
eastern Arkansas...and west Tennessee.

&&

LAT...LON 3544 9045 3544 9029 3558 9029 3599 8992
      3598 8972 3590 8965 3592 8964 3592 8951
      3595 8941 3590 8935 3582 8936 3582 8940
      3580 8942 3569 8945 3543 8965 3507 9020
      3510 9040 3515 9040 3515 9064 3518 9085
TIME...MOT...LOC 2109Z 277DEG 33KT 3592 8998 3551 9030 3524 9071

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

SJM
Local storm report, May 25, 4:08 PM CST, 37 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
508 PM CDT Sun May 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     Tstm Wnd Dmg     Mantachie               34.32N 88.49W
05/25/2025                   Itawamba           MS   Public

            Quarter to ping pong ball-sized hail.

&&

MJ
Local storm report, May 25, 4:15 PM CST, 30 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
515 PM CDT Sun May 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     Hail             Mantachie               34.32N 88.49W
05/25/2025  M1.50 Inch       Itawamba           MS   Public

            Corrects previous tstm wnd dmg report from
            Mantachie. Quarter to ping pong ball-sized
            hail.

&&

MJ

The radar

The Memphis radar (KNQA), 120 km away, was scanning. The volume nearest the first event began at 22:43 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Phillips

When
May 25, 4:45 PM CST to 4:50 PM CST
Where
Phillips County, Barton
Measured
52 kt (60 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
34.550, -90.770

Two power poles downed and several trees downed.

Thunderstorm Wind, Phillips

When
May 25, 4:55 PM CST to 5:00 PM CST
Where
Phillips County, 1.84 mi WSW of Helena - West Helena
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
Public
Coordinates
34.520, -90.620

Trees downed in Helena-West Helena.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2025Every state in 2025This day in weather historyWarnings in Arkansas, May 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1261537, 1261535.